MAUDE Adverse Event Report: CORDIS CORPORATION OUTBACK ELITE 80CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS CORPORATION OUTBACK ELITE 80CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number OTB59080A
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the needle of the outback elite 80cm re-entry catheter would not come out inside the patient.The doctor removed the outback from the patient.The doctor took a new outback device and the procedure succeeded.The device was returned for analysis and as a result of the inspection, the tip of a non-cordis wire was observed stuck inside the cannula.The unit was cross-sect sectioned confirming the presence of a non-cordis wire segment was stuck inside of the cannula.The hospital has indicated that they did retract the wire for at least 5cm.It is unknown why the wire tip has separated in the device.There was no reported patient injury.The device was prepped per the instructions for use (ifu).During testing the outback worked fine.Once removed from the patient the needle did not move as well.There was no damage to the outback device noticed prior to opening the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.All the specified ports of the device were properly flushed.The ports were flushed, followed by a 30 second delay, and then flushed again.A 0.014¿¿ non-cordis guidewire was used.The guidewire was not kinked nor bent.The device was straight prior to loading.The needle/cannula was fully retracted prior to insertion of the wire.The handle deployment slide was locked in the proximal position.The device did not kink nor bend at any time.Resistance was not met while withdrawing the device.There was no unusual force used at any time during the procedure.The event did not cause a clinically relevant increase in the duration of the procedure.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the needle of the outback elite 80cm re-entry catheter would not come out inside the patient.The doctor removed the outback from the patient.The doctor took a new outback device and the procedure succeeded.The hospital has indicated that they did retract the wire for at least 5cm.It is unknown why the wire tip has separated in the device.There was no reported patient injury.The device was prepped per the instructions for use (ifu).During testing the outback worked fine.Once removed from the patient the needle did not move as well.There was no damage to the outback device noticed prior to opening the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.All the specified ports of the device were properly flushed.The ports were flushed, followed by a 30 second delay, and then flushed again.A 0.014¿¿ non-cordis guidewire was used.The guidewire was not kinked nor bent.The device was straight prior to loading.The needle/cannula was fully retracted prior to insertion of the wire.The handle deployment slide was locked in the proximal position.The device did not kinked nor bent at any time.Resistance was not met while withdrawing the device.There was no unusual force used at any time during the procedure.The event did not cause a clinically relevant increase in the duration of the procedure.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.The product was returned for analysis.A non-sterile unit of product ¿outback elite 80cm re-entry¿ was received coiled inside of a clear plastic bag.Per visual analysis, the cannula was fully retracted inside of the unit.The unit was thoroughly inspected observing no damages or anomalies.Per functional analysis, the unit tested by actuating the slider button back and forward, but the cannula was not deployed as expected.The cannula was stuck deploying partially and only a tip segment was visible.Per sem analysis, the cannula was dissembled, and the tip was evaluated using a vision system.As a result of this an inspection the tip of an unknown wire was observed stuck inside the cannula.The unit was cross-sect sectioned confirming the presence of an unknown wire segment stuck inside of the cannula which avoided the proper deployment.A product history record (phr) review of lot 17989534 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿cannula/needle retraction difficulty-unable to¿ and ¿cannula wire port/guidewire lumen- obstructed¿ were confirmed through analysis of the returned the device.The handle slider was actuated to deploy the cannula, but it did not deploy as expected.This condition was caused by an unknown wire stuck inside the guidewire lumen on the distal section of the cannula.The exact cause of the reported events could not be conclusively determined.Procedural factors may have contributed to the reported events.According to the information on safety within the instructions for use (ifu), ¿ensure proper function of the outback elite re-entry catheter by 1) retracting and advancing the cannula tip via proximal and distal movement of the deployment slide, and 2) rotating the rotating knob which rotates the catheter shaft/nosecone.Fully retract the cannula tip via proximal retraction of the handle deployment slide until it stops.Prior to insertion into the body, ensure that the cannula tip is fully retracted into the catheter lateral port and the handle deployment slide is locked in the most proximal position.If not, repeat flushing sequence.¿ the ifu also states, ¿depress handle deployment slide release button and incrementally advance the slide, as appropriate, to extend the cannula tip from the outback elite re-entry catheter lateral port and position it at the vascular target site.Maintain gentle forward pressure on the outback elite re-entry catheter shaft at the sheath.If resistance is felt during deployment, do not apply unnecessary forward push on the outback elite re-entry catheter.It may result in damage to the cannula tip and or separation of the cannula tip.Advance the guide wire through the cannula tip to position it as desired at the vascular target site.If, after advancing the guide wire distally, it is desired to retract the guide wire and resistance is experienced, first retract the cannula (guide) fully into the outback elite re-entry catheter, then proceed with retraction of the guide wire.Retract the cannula tip into the outback elite re-entry catheter by fully retracting the handle deployment slide until it stops.Release the handle deployment slide button to lock the deployment slide in the retracted position.Ensure the cannula tip is fully retracted into the catheter lateral port, and the handle deployment slide is locked, prior to withdrawing the catheter over the guide wire.¿ neither the product analysis nor the phr review suggests that the events experienced by the customer could be related to the manufacturing process.Controls are in place to verify the device conditions and all were found to be acceptable therefore, no corrective/preventative actions will be taken at this time.

Brand Name
OUTBACK ELITE 80CM RE-ENTRY
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12916021
Report Number9616099-2021-05085
Device Sequence Number12173637
Product Code PDU
UDI-Device Identifier20705032067567
UDI-Public(01)20705032067567(17)221130(10)17989534
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberOTB59080A
Device Catalogue NumberOTB59080A
Device Lot Number17989534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown